Alert archive / Washington / Storm Warnings in 2010

Storm Warning 2, NWS Seattle, WA

January 11, 2010

NWS Seattle, WA issued this storm warning at Jan 11, 2010, 3:12 PM PST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 11, 2010, 3:12 PM PST (23:12 UTC)
Expired
Jan 11, 2010, 8:55 PM PST
In force
6 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

094 
WHUS76 KSEW 112312
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
312 PM PST MON JAN 11 2010

PZZ150-153-170-173-120715-
/O.NEW.KSEW.SR.W.0002.100111T2312Z-100112T0500Z/
/O.EXT.KSEW.GL.W.0084.000000T0000Z-100112T1200Z/
/O.EXB.KSEW.SC.Y.0413.100112T1200Z-100113T0800Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
312 PM PST MON JAN 11 2010

...STORM WARNING IN EFFECT UNTIL 9 PM PST THIS EVENING...
...GALE WARNING NOW IN EFFECT FROM 9 PM THIS EVENING TO 4 AM PST
TUESDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TUESDAY TO MIDNIGHT
PST TUESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A STORM
WARNING...WHICH IS IN EFFECT UNTIL 9 PM PST THIS EVENING. A SMALL
CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS
IN EFFECT FROM 4 AM TUESDAY TO MIDNIGHT PST TUESDAY NIGHT. THE
GALE WARNING IS NOW IN EFFECT FROM 9 PM THIS EVENING TO 4 AM PST
TUESDAY. 

WINDS OF 40 TO 50 KT ARE EXPECTED OVER THE NORTHERN TWO THIRDS OF
THE COASTAL WATERS THIS EVENING BEFORE EASING TO GALE FORCE AFTER
9 PM THEN DOWN TO SMALL CRAFT WIND SPEEDS DURING THE TUESDAY EARLY
MORNING HOURS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO
33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF
21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT OR TAKE
SHELTER UNTIL THE WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS
SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA
CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN
PORT UNTIL WINDS AND WAVES SUBSIDE.

&&

$$

PZZ130-132-133-156-176-120715-
/O.CON.KSEW.GL.W.0084.000000T0000Z-100112T1200Z/
/O.EXB.KSEW.SC.Y.0413.100112T1200Z-100113T0800Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO
60 NM-
312 PM PST MON JAN 11 2010

...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TUESDAY TO MIDNIGHT
PST TUESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TUESDAY TO MIDNIGHT PST
TUESDAY NIGHT. A GALE WARNING REMAINS IN EFFECT UNTIL 4 AM PST
TUESDAY. 

SOUTHERLY WINDS OF 35 TO 45 KT THIS EVENING WILL GRADUALLY EASE
OVERNIGHT...DROPPING BELOW GALE FORCE CRITERIA DURING THE EARLY
MORNING HOURS TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO
33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF
21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ110-120715-
/O.EXT.KSEW.RB.Y.0002.000000T0000Z-100114T0000Z/
GRAYS HARBOR BAR-
312 PM PST MON JAN 11 2010

...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 4 PM
PST WEDNESDAY...

THE SMALL CRAFT ADVISORY FOR ROUGH BAR IS NOW IN EFFECT UNTIL
4 PM PST WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR CONDITIONS MEANS THAT WAVE
CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR
HARBOR ENTRANCES.

&&

$$

PZZ134-120715-
/O.EXT.KSEW.SC.Y.0413.000000T0000Z-100113T0800Z/
ADMIRALTY INLET-
312 PM PST MON JAN 11 2010

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT PST TUESDAY
NIGHT...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT PST
TUESDAY NIGHT. 

WINDS OF 20 TO 30 KT AREA EXPECTED IN THE ADMIRALTY INLET...WITH
THE HIGHER SPEEDS GENERALLY OVER THE NORTHERN SECTION. WINDS
SHOULD EAST TO 15 TO 25 KT LATE TONIGHT INTO TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO
33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF
21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ131-120715-
/O.CON.KSEW.SC.Y.0413.000000T0000Z-100112T1200Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
312 PM PST MON JAN 11 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY. 

SOUTHEAST WINDS OF 15 TO 30 KT WILL CONTINUE INTO TONIGHT THEN
EASE DURING THE EARLY MORNING HOURS TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO
33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF
21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

CERNIGLIA
1 follow-up statement
785 
WHUS76 KSEW 120455
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
855 PM PST MON JAN 11 2010

PZZ150-153-170-173-121300-
/O.CAN.KSEW.SR.W.0002.000000T0000Z-100112T0500Z/
/O.CON.KSEW.GL.W.0084.000000T0000Z-100112T1200Z/
/O.CON.KSEW.SC.Y.0413.100112T1200Z-100113T0800Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
855 PM PST MON JAN 11 2010

...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TUESDAY TO
MIDNIGHT PST TUESDAY NIGHT...
...STORM WARNING HAS ENDED...

A GALE WARNING REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY. A SMALL
CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TUESDAY TO MIDNIGHT PST
TUESDAY NIGHT. THE STORM WARNING HAS ENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ130-132-133-156-176-121300-
/O.CON.KSEW.GL.W.0084.000000T0000Z-100112T1200Z/
/O.CON.KSEW.SC.Y.0413.100112T1200Z-100113T0800Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO
60 NM-
855 PM PST MON JAN 11 2010

...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TUESDAY TO
MIDNIGHT PST TUESDAY NIGHT...

A GALE WARNING REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY. A SMALL
CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TUESDAY TO MIDNIGHT
PST TUESDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO
33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF
21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ110-121300-
/O.CON.KSEW.RB.Y.0002.000000T0000Z-100114T0000Z/
GRAYS HARBOR BAR-
855 PM PST MON JAN 11 2010

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL
4 PM PST WEDNESDAY...

A SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 4 PM
PST WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR CONDITIONS MEANS THAT WAVE
CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR
HARBOR ENTRANCES.

&&

$$

PZZ131-121200-
/O.CON.KSEW.SC.Y.0413.000000T0000Z-100112T1200Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
855 PM PST MON JAN 11 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY. 

SOUTHEAST WINDS OF 15 TO 30 KT WILL CONTINUE INTO TONIGHT THEN
EASE DURING THE EARLY MORNING HOURS TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO
33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF
21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ134-121300-
/O.CON.KSEW.SC.Y.0413.000000T0000Z-100113T0800Z/
ADMIRALTY INLET-
855 PM PST MON JAN 11 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST
TUESDAY NIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST
TUESDAY NIGHT. 

WINDS OF 20 TO 30 KT AREA EXPECTED IN THE ADMIRALTY INLET...WITH
THE HIGHER SPEEDS GENERALLY OVER THE NORTHERN SECTION. WINDS
SHOULD EAST TO 15 TO 25 KT LATE TONIGHT INTO TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO
33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF
21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HANER

WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this storm warning went out at Jan 11, 9:35 AM PST, 5 hours 37 minutes earlier.

Area forecast discussion, Jan 11, 9:35 AM PST, 5 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
935 AM PST MON JAN 11 2010

.SYNOPSIS...A STRONG FRONTAL SYSTEM WILL REMAINED STALLED OFF THE
COAST THROUGH TONIGHT. THE FRONT WILL MOVE INLAND TUESDAY BUT WET
AND WINDY WEATHER WILL CONTINUE INTO WEDNESDAY AS ADDITIONAL SMALL
LOWS MOVE ACROSS THE AREA. A WEAK UPPER LEVEL RIDGE MAY BRING A
SHORT DRY PERIOD THURSDAY. MOIST SOUTHWEST FLOW WILL RESUME FRIDAY
WITH ANOTHER FRONT REACHING THE REGION.

&&

.SHORT TERM...IR IMAGERY SHOWS THE BAROCLINIC ZONE STALLED JUST
OFFSHORE...WITH AN IMPRESSIVE LOOKING WAVE NEAR 43N/130W OR W OF THE
S OREGON COAST MOVING NE ALONG THE BAROCLINIC ZONE. 12Z MODELS
DEEPEN THIS WAVE TODAY...WITH ABOUT A 987 MB TO 990 MB SURFACE LOW
FORMING AND HEADING ALMOST DUE NORTH TOWARD N VANCOUVER ISLAND. THE
LOW WOULD BE DUE W OF THE N WA COAST AROUND 00Z. THE NEW 12Z MODELS
SHOW THE LOW SLIGHTLY FARTHER WEST THAN YESTERDAYS RUNS AND HAVE
THE SURFACE WINDS ALONG THE WA COAST AND OVER THE NW INTERIOR A
LITTLE WEAKER. SINCE THE WINDS FROM LAST NIGHTS WAVE STAYED BELOW
HIGH WIND CRITERIA AND THE 12Z MODELS ARE INDICATING SLIGHTLY WEAKER
WINDS...I WILL HOLD OFF ON UPGRADING THE COASTAL HIGH WIND WATCH TO
A WARNING FOR NOW. NAM TIMING HAS THE WINDS RISING AROUND 01Z-02Z
WITH PEAK WINDS BETWEEN 03Z-06Z. WILL PROBABLY END UP ISSUING A WIND
ADVISORY FOR THE NW INTERIOR ONCE AGAIN.

RAIN HAS BEEN POUNDING DOWN OVER THE OLYMPICS AND TO A LESSER EXTENT
OVER THE N CASCADES. CURRENTLY WINDS ARE IN A RELATIVE LULL IN
BETWEEN WAVES...BUT WITH THE NEXT WAVE ARRIVING THIS AFTERNOON...
THERE WILL BE ANOTHER PERIOD OF 55-65KT 850 MB WINDS HITTING THE
MOUNTAINS. WILL CONSIDER UPGRADING THE HIGH WIND WATCH TO A WARNING
FOR THE OLYMPICS...SINCE THE HURRICANE RAWS GUSTED TO 105 MPH LAST
NIGHT. EXPECT RAIN TO CONTINUE POUNDING DOWN. 12 HR PRECIP TOTALS
OVER THE OLYMPICS RANGED FROM 1.7 TO 2.5 INCHES...AND IT WILL
CONTINUE FOR ANOTHER 12-18 HOURS. A COUPLE OF STATIONS OVER THE N
CASCADES HAVE RECEIVED AROUND 2 INCHES IN THE SAME PERIOD.

EASTERLY FLOW IN THE CASCADES PASSES IS KEEPING TEMPERATURES BELOW
FREEZING. ARO OBS FROM RAVENSDALE SHOW THE SNOW LEVEL JUST ABOVE
6000 FEET...AROUND 8000 FEET AT WESTPORT. WITH WARM RAIN FALLING
INTO FREEZING AIR IN THE PASSES THE FREEZING RAIN ADVISORY WILL
CONTINUE.

MODELS SHOW THE BAROCLINIC BAND WEAKENING AND MOVING INLAND LATE
TONIGHT AFTER THE APPROACHING WAVE MOVES NORTH. EXPECT WINDS AND
RAIN TO DIMINISH BY 12Z. GFS/ECMWF SHOW A WEAKER SHORTWAVE TROUGH
CROSSING THE AREA TUESDAY 18Z-00Z. THIS WILL BE THE WAVE CURRENTLY
OUT NEAR 40N/140W. THIS ONE DOES LOOK WEAKER AND MORE
CONVECTIVE...AND WILL MAINLY KEEP SOME RAIN OR SHOWERS GOING OVER
THE AREA. THERE HAS BEEN SOME QUESTION ABOUT THE LOW THE GFS SWINGS
NE ACROSS THE AREA ON WEDNESDAY. GFS/ECMWF AGREE AT THIS POINT WHILE
THE NAM TAKES THE LOW INLAND ACROSS OREGON. GFS/ECMWF SOLUTION IS
PREFERRED AT THIS POINT. SATELLITE IMAGERY SHOWS A SMALL WAVE N OF
HAWAII AROUND 32N/160W. KAM

.LONG TERM...PREVIOUS DISCUSSION FROM THE 420 AM AFD...NOT THAT MUCH
IN THE WAY OF DIFFERENCES IN THE EXTENDED MODELS THIS MORNING. WEAK
UPPER LEVEL RIDGE BUILDING OVER THE AREA AND LOW LEVEL OFFSHORE FLOW
ON THURSDAY FOR A BREAK IN THE ACTION. SOME DIFFERENCES ON FRIDAY
WITH THE GFS KEEPING THE PRECIPITATION AHEAD OF THE NEXT FRONT TO
THE NORTH WHILE THE EURO HAS THE PRECIPITATION SETTING UP A LITTLE
FURTHER SOUTH OVER WESTERN WASHINGTON. BOTH OF THE MODELS BRING THE
SPLITTING SYSTEM THROUGH THE AREA ON SATURDAY FOLLOWED BY ANOTHER
SPLITTING SYSTEM ON SUNDAY. WITH THE TIMING DIFFERENCES ON FRIDAY
AND THE SPLITTING NATURE OF THE SYSTEMS OVER THE WEEKEND WILL STAY
WITH THE CHANCE POPS FORECAST FOR FRIDAY THROUGH SUNDAY. FELTON

&&

.HYDROLOGY...WILL KEEP THE FLOOD WATCH GOING FOR THE OLYMPICS RIVERS
AND THE NOOKSACK SYSTEM. SKOKOMISH...BOGACHIEL...AND ELWHA ARE
SHOWING RAPID RISES. WILL PROBABLY GO WITH A WARNING ON THE
SKOKOMISH LATER THIS MORNING...AND WILL ALSO SEE WHAT THE MORNING
RIVER MODELS SHOW ABOUT THE OTHER TWO. SKOKOMISH COULD END UP
REACHING FLOOD STAGE LATE THIS AFTERNOON. SOME UPSTREAM GAUGES ON
THE NOOKSACK ARE SHOWING RAPID RISES AS WELL. QPF HAS BEEN LOWER ON
THE CASCADE RIVER BASINS S OF THE NOOKSACK. KAM

PREVIOUS DISCUSSION FROM THE 420 AM AFD...FLOOD WATCH
CONTINUING FOR THE RIVERS DRAINING OFF THE OLYMPICS AND FOR WHATCOM
COUNTY AND THE NOOKSACK RIVER. HEAVY PRECIPITATION STILL ON TRACK
FOR THE OLYMPICS AND TO A LESSER  EXTENT THE NORTHERN CASCADES.
SOUTH SOUTHWESTERLY 850 MB WINDS IN THE 40-65 KNOT RANGE THROUGH
TOMORROW AS THE FRONT REMAINS OFFSHORE. LATEST AMSU PW VALUES
SHOWING 1.25 INCHES EXTENDING FROM THE COAST BACK TO THE FRONT WITH
APPROXIMATELY A TENTH OF AN INCH AN HOUR RAIN RATES. PW VALUES EVEN
HIGHER...1.5 INCHES...NEAR THE SOUTHERN TIP OF THE FRONT AROUND
35N/136W. THIS MOISTURE WILL GET ENTRAINED INTO THE FLOW AND MOVE
INTO WESTERN WASHINGTON LATER TODAY INTO TONIGHT. QPS VALUES FOR THE
SOUTHERN SLOPES OF THE OLYMPICS IN THE 4 TO 6 INCHES RANGE FOR THE
NEXT 36 HOURS WITH AMOUNTS OVER THE NORTH CASCADES IN THE 3 TO 4
INCH RANGE. RIGHT NOW THE BEST CHANCES FOR FLOODING IS ON THE RIVERS
FLOWING OFF THE SOUTHERN AND WESTERN SLOPES OF THE OLYMPICS. THE
SKOKOMISH AND THE BOGACHIEL RIVERS IN PARTICULAR.

DUE TO THE SOUTHERLY DIRECTION OF THE LOW LEVEL FLOW...OTHER RIVER
BASINS SOUTH OF WHATCOM COUNTY WILL RECEIVE MUCH LESS RAIN. THERE
WILL BE RISES ON THOSE RIVERS...INCLUDING THE GREEN RIVER...BUT NO
FLOODING IS EXPECTED AT THIS POINT.

AT THIS POINT THE PRECIPITATION WITH THE SYSTEM LATER TUESDAY AND
AGAIN ON WEDNESDAY DOES NOT LOOK TO BE HYDROLOGICALLY SIGNIFICANT.

THERE IS SOME UNCERTAINTY FRIDAY. IF THE UPPER LEVEL RIDGE IS WEAKER
ALLOWING THE FRONT TO SET UP A LITTLE FURTHER SOUTH THERE COULD BE
ANOTHER ROUND OF HEAVY PRECIPITATION ESPECIALLY IN THE OLYMPICS. THE
SYSTEMS OVER THE WEEKEND LOOK TO BE SPLITTING APART AT THIS STAGE
WHICH WILL LIMIT THE AMOUNT OF PRECIPITATION THE AREA RECEIVES FROM
THESE SYSTEMS. IN ADDITION THERE IS A BIT OF A BREAK BETWEEN THE
SYSTEMS. THE CHANCES FOR FLOODING THURSDAY THROUGH THE WEEKEND ARE
LOW INCLUDING THE GREEN RIVER. THE SPLIT PATTERN IN THE UPPER FLOW
CONTINUES INTO THE FIRST PART OF NEXT WEEK KEEPING THE FLOOD THREAT
LOW. FELTON

&&

.AVIATION...A STRONG FRONTAL SYSTEM REMAINS ALONG THE COAST WHILE A
DEVELOPING LOW PRESSURE CENTER OFF THE CENTRAL OREGON COAST MOVES
NORTH INTO THIS EVENING JUST OFFSHORE.  THIS WILL MAINTAIN THE
STRONG SW WINDS ALOFT AND AREAS OF GUSTY S TO SE WINDS AT THE
SURFACE.  IT WILL ALSO MAINTAIN THE RAIN ACROSS THE REGION WELL INTO
TONIGHT.  WITH THE MODERATELY STRONG OFFSHORE FLOW CIGS WILL
GENERALLY REMAIN IN THE 3000-5000 FT RANGE WITH VSBYS 4-6 MILES
DEPENDING ON HOW HEAVY THE RAIN IS AT TIMES.  THE WIND AND OFFSHORE
FLOW WILL EASE TOWARD TUESDAY MORNING WHICH WILL ALLOW FOR A
LOWERING OF THE CIGS BELOW 3000 FT.

KSEA...GENERALLY 3-5000 FT CIGS INTO THE EVENING HOURS...VARYING
DEPENDING ON RAIN INTENSITY.  SURFACE WIND GENERALLY SOUTHEAST 8-12
KT...WITH STRONG SOUTHWEST WINDS /GREATER THAN 50 KT/ ALOFT TONIGHT.
CERNIGLIA

&&

.MARINE...STILL HAVE GALE CONDITIONS ALONG THE COAST AND PORTIONS OF
THE NORTH INTERIOR THIS MORNING.  IR SAT IMAGERY SHOWS SOME
DEVELOPMENT OFF THE SOUTH OREGON COAST THIS MORNING AROUND 130W THAT
APPEARS TO BE DEEPER AND LITTLE FURTHER NORTH THAN THE CURRENT RUNS
OF THE MODELS WOULD INDICATE.  UNFORTUNATELY THERE ARE NO
OBSERVATIONS OUT IN THAT AREA TO CONFIRM WHAT IS OR IS NOT GOING ON
AT THE SURFACE.  MODELS INDICATE BASICALLY AROUND 30-35 KT MOST
COASTAL WATERS EXCEPT PUSHING NEAT 40 KT FAR SOUTHERN WATERS FOR
UPPER BOUND IDEA.  CURRENTLY WE HAVE WINDS RAMPING UP TO 30-40 IN
THE FORECAST SO WE SHOULD BE IN THE RANGE OF WHAT IS EXPECTED
ALTHOUGH MAYBE MORE EXTENSIVE 40 KT DUE TO THE LOOK OF THE SAT
IMAGERY.  WILL KEEP A CLOSE WATCH ON THIS TO MAKE SURE THE
DEVELOPMENT DOES NOT BECOME MORE EXPLOSIVE AND REQUIRE STORM
WARNINGS.

INLAND WILL CONTINUE TO HAVE GALES OVER THE ENTRANCES AND THE
NORTHERN INLAND WATERS WITH SCA WINDS BORDERING THESE AREAS.
POTENTIAL EXISTS FOR SOME SCA WINDS OVER THE NORTHERN MOST PART OF
THE PUGET SOUND AND HOOD CANAL ZONE THIS EVENING BUT WOULD BE LOW
END IF IT WERE TO OCCUR.

ANOTHER LOW CENTER...CURRENTLY OUT NEAR 34N 160W...IS EXPECTED TO
DEEPEN AND MOVE NE UP THE WEST COAST.  THERE IS A BIT OF A QUESTION
OF WHERE THIS WILL MAKE LANDFALL WHICH WILL HAVE A DRAMATIC AFFECT
ON THE WIND FORECAST.  AT THIS TIME IT WILL EITHER MOVE INLAND RIGHT
OVER THE TOP OF OUR AREA...WINDIER SOLUTION...OR DOWN OVER OREGON
WHICH IS BASICALLY A NON-EVENT FOR US.  PREFER THE MORE NORTHERLY
SOLUTION WITH DECENT SW FLOW ACROSS THE REGION AND POTENTIAL
DEEPENING AS IT APPROACHES THE COAST.  IF IT ENDS UP AS MORE OF A
WEAK OPEN WAVE IT WILL BE SHUNTED OFF TO THE EAST TO OUR SOUTH.

DUE TO THE SERIES OF POWERFUL STORMS SW SWELL WILL BUILD TO 15 TO 19
FEET TODAY INTO TUESDAY.

BEYOND THAT THERE COULD BE A WEAKER FRONTAL SYSTEM ABOUT FRIDAY
NIGHT...THEN ANOTHER LATER IN THE WEEKEND.  DETAILS ON TIMING AND
STRENGTH ARE LACKING AT THIS POINT. CERNIGLIA

&&

.SEW WATCHES/WARNINGS/ADVISORIES...

WA...HIGH WIND WATCH COAST AND OLYMPICS THIS AFTERNOON AND EVENING.
     FREEZING RAIN ADVISORY FOR THE CASCADE PASSES TODAY
    .FLOOD WATCH IN EFFECT FOR PORTIONS OF THE AREA THIS
     AFTERNOON THROUGH WED AFTERNOON.

PZ...GALE WARNING COAST...STRAIT ENTRANCES AND NORTHERN INLAND
     WATERS THROUGH 12Z TUESDAY.
    .SMALL CRAFT ADVISORY ADMIRALTY INLET AND CENTRAL STRAIT
     THROUGH MONDAY NIGHT.
    .SMALL CRAFT ADVISORY FOR ROUGH GRAYS HARBOR BAR.

In the hours before

Local storm report, Jan 11, 12:33 PM PST, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
1233 PM PST MON JAN 11 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1233 PM     HEAVY RAIN       1 E FORKS               47.95N 124.37W
01/11/2010  M4.00 INCH       CLALLAM            WA   CO-OP OBSERVER

            RAINFALL SINCE 4 PM YESTERDAY. STILL RAINING HARD.

&&

GRUB

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 11, 4:47 AM PSTFreezing Rain AdvisorySEW25 hr
Jan 11, 12:28 PM PSTHigh Wind WarningSEW13 hr
Jan 11, 12:28 PM PSTWind AdvisorySEWSan Juan15 hr

Nearby

Storm Warnings in Washington, 2010Every storm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.